Alert archive / Idaho / Red Flag Warnings in 2011
Red Flag Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 26, 2011, 2:05 PM MDT for 15 counties in Idaho. It took effect at Aug 27, 2011, 12:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2011, 2:05 PM MDT (20:05 UTC)
- In effect from
- Aug 27, 2011, 12:00 PM MDT
- Expired
- Aug 28, 2011, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 49 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.1 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3092 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
901 WWUS85 KPIH 262005 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 205 PM MDT FRI AUG 26 2011 IDZ410>413-271200- /O.NEW.KPIH.FW.W.0003.110827T1800Z-110828T0600Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 205 PM MDT FRI AUG 26 2011 ...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE ZONES 410...411...412 AND 413... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT. * AFFECTED AREA: IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM...FIRE ZONE 411 CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF. * TIMING: THUNDERSTORMS WILL BECOME MORE NUMEROUS DURING THE AFTERNOON AND EARLY EVENING. * THUNDERSTORMS: WIDELY SCATTERED TO SCATTERED. * OUTFLOW WINDS: WIND GUSTS OF 35 TO 50 MPH WILL BE POSSIBLE NEAR THUNDERSTORMS. * PRECIPITATION: UP TO ONE TENTH OF RAIN IS POSSIBLE...LOCALLY UP TO ONE QUARTER OF AN INCH IS POSSIBLE UNDER THE STRONGEST STORMS. * IMPACTS: NUMEROUS STARTS WILL BE POSSIBLE. GUSTY OUTFLOW WINDS COULD HELP TO QUICKLY SPREAD NEW FIRES AND PREEXISTING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
2 follow-up statements
911 WWUS85 KPIH 271051 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 451 AM MDT SAT AUG 27 2011 IDZ410>413-280600- /O.CON.KPIH.FW.W.0003.110827T1800Z-110828T0600Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 451 AM MDT SAT AUG 27 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE ZONES 410...411...412 AND 413... * AFFECTED AREA: IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM...FIRE ZONE 411 CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF. * TIMING: THUNDERSTORMS WILL BECOME MORE NUMEROUS DURING THE AFTERNOON AND EARLY EVENING. * THUNDERSTORMS: WIDELY SCATTERED TO SCATTERED. * OUTFLOW WINDS: WIND GUSTS OF 35 TO 50 MPH WILL BE POSSIBLE NEAR THUNDERSTORMS. * PRECIPITATION: UP TO ONE TENTH OF RAIN IS POSSIBLE...LOCALLY UP TO ONE QUARTER OF AN INCH IS POSSIBLE UNDER THE STRONGEST STORMS. * IMPACTS: NUMEROUS STARTS WILL BE POSSIBLE. GUSTY OUTFLOW WINDS COULD HELP TO QUICKLY SPREAD NEW FIRES AND PREEXISTING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
747 WWUS85 KPIH 280550 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1150 PM MDT SAT AUG 27 2011 ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS IN SOUTHEAST IDAHO FIRE ZONES 410...411...412 AND 413... IDZ410>413-280700- /O.EXP.KPIH.FW.W.0003.000000T0000Z-110828T0600Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 1150 PM MDT SAT AUG 27 2011 ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS IN SOUTHEAST IDAHO FIRE ZONES 410...411...412 AND 413... THE RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS MAY CONTINUE OVERNIGHT ESPECIALLY OVER ZONES 411...412 AND 413. ADDITIONAL THUNDERSTORM DEVELOPMENT IS FORECAST FOR SUNDAY AND A NEW RED FLAG WARNING MAY BE NEEDED. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 26, 1:48 PM MDT, 17 minutes earlier.
Area forecast discussion, Aug 26, 1:48 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 148 PM MDT FRI AUG 26 2011 .DISCUSSION... ISOLATED THUNDERSTORMS ARE ONGOING ACROSS THE EASTERN HIGHLANDS THIS AFTERNOON AS A WAVE OF MOISTURE MOVES THROUGH THE AREA. ENOUGH MOISTURE IS AROUND THAT COMBINED WITH THE AFTERNOON HEAT...ADDITIONAL ISOLATED STORMS WILL BE POSSIBLE THROUGH THE EVENING AND POSSIBLY OVERNIGHT. A SHORTWAVE TROUGH IS EXPECTED TO ARRIVE ON SATURDAY BRINGING WITH IT ANOTHER PUSH OF MOISTURE. GFS AND NAM ARE SHOWING CONSIDERABLE CONVECTION DEVELOPING OVER THE SOUTHEAST HIGHLANDS SATURDAY AFTERNOON. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ELSEWHERE...ESPECIALLY OVER THE UPPER SNAKE PLAIN AND INTO THE CENTRAL MOUNTAINS. ALTHOUGH MODELS ARE NOT IN COMPLETE AGREEMENT IN TERMS OF COVERAGE IN THESE AREAS. A STRONGER SHORTWAVE TROUGH AND ASSOCIATED COLD FRONT WILL ARRIVE ON MONDAY. MODELS ARE ONLY ADVERTISING ISOLATED CONVECTION CURRENTLY...BUT AM CONCERNED THAT CONVECTION COULD BE MORE WIDESPREAD GIVEN THE STRENGTH OF THE TROUGH. THE CURRENT FORECAST WILL CONTINUE TO MENTION ISOLATED BUT LATER FORECASTS MAY NEED TO INCREASE THE AREAL COVERAGE. SLIGHT CHANCES FOR STORMS WILL PERSIST THROUGH NEXT WEEK AS A LONGWAVE TROUGH MOVES INTO THE REGION. EXPECT MUCH COOLER TEMPERATURES TO FILTER INTO THE REGION WITH THE ARRIVAL OF THE TROUGH. && .AVIATION...WILL CONTINUE TO MENTION CBS AT ALL TAF SITES DUE TO BUILDUP OVER THE HIGHLANDS. KIDA WILL CARRY VCTS INTO THE EARLY EVENING SINCE THAT AREA STILL HAS A BIT MORE MOISTURE AND RADAR TRENDS HAVE SHOWN SOME DEVELOPMENT NEAR KRXE. && .FIRE WEATHER...WILL ISSUE A RED FLAG WARNING FOR IDZ410>413 FOR SATURDAY AFTERNOON AND EVENING. WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE SOUTHEAST HIGHLANDS SATURDAY AFTERNOON AS AN UPPER LEVEL FRONT PASSES THROUGH THE REGION. GUSTY WINDS WILL BE POSSIBLE NEAR THUNDERSTORMS...ALTHOUGH AM NOT EXPECTING WIDESPREAD STRONG WINDS ON SATURDAY. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE SUNDAY WITH THE ARRIVAL OF ANOTHER COLD FRONT. && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT IDZ410>413. && VALLE
Hazardous weather outlook, Aug 26, 3:59 AM MDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 359 AM MDT FRI AUG 26 2011 IDZ017>025-031-032-271000- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 359 AM MDT FRI AUG 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND THIS EVENING...MAINLY IN THE REGIONS EAST AND SOUTH OF THE SNAKE RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A THREAT OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUES EACH AFTERNOON AND EVENING THIS WEEK. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 5:51 PM MDT | Special Weather Statement | PIH | Clark | 39 min |
Nearby
Red Flag Warnings in Idaho, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.